MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357HJ
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional whisper guide wire referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the left circumflex artery.A 014 whisper guide wire was used; however, during removal resistance with the anatomy was felt and the tip separated.A snare was used to remove the separated portion from the patient.A second 014 whisper guide wire was used, but it was observed that it had almost sheared.Due to the issue with the first two guide wires, the third selected 014 whisper guide wire was not used.There was a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove and tip separation appear to be related to operational circumstances of the procedure.In this case it is likely that the guide wire interacted with the heavily calcified anatomy causing the difficulty to remove.Manipulation against resistance likely caused the guide wire to kink ultimately resulting in the core and polymer separation.Additionally, the reported treatments appear to be related to the operational context of the procedure as the separated section of the guide wire was removed using a snare device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.An additional unused, sterile guide wire from the same part/lot as complaint device was returned.The guide wire was visually inspected with no anomalies noted.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11962411
Report Number2024168-2021-04790
Device Sequence Number16937204
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number0120771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight82